MAUDE Adverse Event Report: SHAPE MEMORY MEDICAL, INC. IMPEDE-FX EMBOLIZATION PLUG; VASCULAR EMBOLIZATION DEVICE

SHAPE MEMORY MEDICAL, INC. IMPEDE-FX EMBOLIZATION PLUG; VASCULAR EMBOLIZATION DEVICE
Model Number IMP-FX-12
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code Extravasation (1842)
Date of Event 05/08/2024
Type of Reportable Event Malfunction
Event or Problem Description
A patient with an abdominal aortic aneurysm was previously treated with an endovascular graft (not manufactured by smm).Later the patient presented with a type 2 endoleak where the aneurysm had also grown 1 cm and as a result required reintervention where the impede-fx (smm) device was used.The physician gained access to the aneurysm/endoleak cavern via perigraft through the right limb and shot contrast into the sac confirming appropriate sheath placement.The physician then advanced the sheath higher into the sac.Mid-procedure, fluoroscopic imaging was performed, and it was found that contrast, as well 6 impede-fx devices and extravasation was observed unintentionally outside the aneurysm.The physician proceeded with the procedure and delivered additional impede-fx devices as planned pre-procedurally.A thrombin slurry (not manufactured by smm) was also injected into the target site to complete the procedure.The final imaging confirmed that no new contrast was leaking outside of the aorta.It is possible that the sheath advancement higher into the sac pushed the guidewire through the aneurysm wall which led to the devices being unintentionally deployed outside of the target site.
 
Additional Manufacturer Narrative
The manufacturing documentation for the lot associated with this incident (f23102701u) was reviewed and no unresolved issues or anomalies were identified that might be related to the events described in this complaint.A benchtop investigation was not performed since the devices were implanted in the patient and could not be returned to shape memory medical.Based on shape memory medical's review of received information, the root cause for the unintended delivery of plugs outside of the aorta is possibly due to the procedure where it was reported that the guidewire placement was moved prior to device delivery.It is possible that the guidewire was unintentionally pushed through the aneurysm which would allow devices and contrast to be inadvertently delivered outside of the aneurysm.However, without additional information, a root cause cannot be definitively confirmed.There was no device malfunction reported and the guidewire used during the procedure is not manufactured by smm.The procedure was otherwise completed without incident and no serious adverse event to the patient was reported.A supplemental report will be filed should additional information be received from the complainant.Shape memory medical complaint reference number: (b)(4).

Brand Name
IMPEDE-FX EMBOLIZATION PLUG
Common Device Name
VASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
SHAPE MEMORY MEDICAL, INC.
1321 ridder park drive
suite 10
san jose CA 95131
Manufacturer (Section G)
SHAPE MEMORY MEDICAL, INC.
1321 ridder park drive
suite 10
san jose CA 95131
Manufacturer Contact
meghan reu
1321 ridder park drive
suite 10
san jose, CA 95131
MDR Report Key19470445
Report Number3013353964-2024-00006
Device Sequence Number17985984
Product Code KRD
UDI-Device Identifier00810041650054
UDI-Public00810041650054
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K182390
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberIMP-FX-12
Device Lot NumberF23102701U
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/09/2024
Initial Report FDA Received Date06/05/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/15/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown